Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 12, 2011, 7:38 PM MDT for Adams County, Hettinger County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2011, 7:38 PM MDT (01:38 UTC)
- Expired
- Jun 12, 2011, 8:35 PM MDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Adams County, ND, Hettinger County, ND
The radar
The Bismarck radar (KBIS), 137 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:49 PM MDT | Tornado Watch | SPC | 6 hr |
| Jun 12, 5:28 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
367
WUUS53 KBIS 130138
SVRBIS
NDC001-041-130245-
/O.NEW.KBIS.SV.W.0029.110613T0138Z-110613T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
738 PM MDT SUN JUN 12 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
SOUTHEASTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 845 PM MDT.
* AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
HAYNES...OR 19 MILES WEST OF LEMMON...AND MOVING NORTHEAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
ADAMS AND SOUTHEASTERN HETTINGER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY MORNING FOR
NORTH DAKOTA.
LAT...LON 4594 10275 4644 10241 4631 10204 4629 10204
4628 10200 4594 10223
TIME...MOT...LOC 0138Z 213DEG 22KT 4597 10253
WIND...HAIL 70MPH 1.00IN
$$
ABELING2 follow-up statements
614
WWUS53 KBIS 130213
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
913 PM CDT SUN JUN 12 2011
NDC001-041-130245-
/O.CON.KBIS.SV.W.0029.000000T0000Z-110613T0245Z/
ADAMS ND-HETTINGER ND-
813 PM MDT SUN JUN 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HETTINGER AND EASTERN ADAMS COUNTIES UNTIL 845 PM MDT...
AT 811 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 30 MILES NORTHWEST OF LEMMON TO 21 MILES NORTH OF
LEMMON TO 9 MILES NORTH OF THUNDER HAWK...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN ADAMS
AND SOUTHEASTERN HETTINGER COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS MOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4594 10275 4644 10241 4631 10204 4629 10204
4628 10200 4594 10223
TIME...MOT...LOC 0214Z 214DEG 37KT 4631 10251 4626 10220
4609 10196
WIND...HAIL 70MPH <.75IN
$$
ABELING943
WWUS53 KBIS 130235
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT SUN JUN 12 2011
NDC001-041-130245-
/O.CAN.KBIS.SV.W.0029.000000T0000Z-110613T0245Z/
ADAMS ND-HETTINGER ND-
835 PM MDT SUN JUN 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HETTINGER AND
EASTERN ADAMS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1 AM MDT.
LAT...LON 4594 10275 4644 10241 4631 10204 4629 10204
4628 10200 4594 10223
TIME...MOT...LOC 0235Z 214DEG 37KT 4644 10221 4638 10190
4620 10167
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:50 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 12, 5:50 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 650 PM CDT SUN JUN 12 2011 .UPDATE...UPDATE FOR NEW TORNADO WATCH. && .DISCUSSION... CONVECTION CONTINUES TO DEVELOP AND WITH GOOD LOW LEVEL SOUTHEAST FLOW AND DEW POINTS IN THE 60S KEEP STRONG CONVECTION TO CONTINUE WEST AND CONTINUE TO DEVELOP CENTRAL PORTIONS. && .AVIATION... NEW TAF INCORPORATE CONVECTION IN MOST TAF SITES. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NDZ001>004- 009>012-017>022-031>035-040>044. && SHORT TERM...HW LONG TERM....HW AVIATION...HW
Hazardous weather outlook, Jun 12, 2:20 PM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT SUN JUN 12 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-132030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 320 PM CDT SUN JUN 12 2011 /220 PM MDT SUN JUN 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 12, 6:36 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL GLEN ULLIN 46.82N 101.83W
06/12/2011 E1.75 INCH MORTON ND TRAINED SPOTTER
STILL HAILING.
&&
SWICHELocal storm report, Jun 12, 7:01 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
801 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL ELGIN 46.40N 101.85W
06/12/2011 E0.75 INCH GRANT ND TRAINED SPOTTER
&&
SWICHELocal storm report, Jun 12, 7:06 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
806 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 8 W MANDAN 46.83N 101.06W
06/12/2011 E0.88 INCH MORTON ND TRAINED SPOTTER
STILL HAILING.
&&
SWICHELocal storm report, Jun 12, 7:14 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL CROWN BUTTE LAKE 46.87N 101.09W
06/12/2011 M1.75 INCH MORTON ND CO-OP OBSERVER
0806 PM HEAVY RAIN 10 W NEW ENGLAND 46.54N 103.08W
06/12/2011 E0.50 INCH SLOPE ND CO-OP OBSERVER
0.5 INCHES IN LESS THAN 10 MINUTES...
&&
LHUBERLocal storm report, Jun 12, 7:37 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
837 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 12 W MANDAN 46.83N 101.14W
06/12/2011 M0.75 INCH MORTON ND CO-OP OBSERVER
&&
LHUBERLocal storm report, Jun 12, 7:38 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
838 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL NEW ENGLAND 46.54N 102.87W
06/12/2011 M1.00 INCH HETTINGER ND CO-OP OBSERVER
STILL GETTING PEA SIZE HAIL.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:07 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 53 min |
| Jun 12, 6:08 PM MDT | Tornado Warning | BIS | Grant, Morton | 22 min |
| Jun 12, 6:36 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 39 min |
| Jun 12, 6:47 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 43 min |
| Jun 12, 6:54 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton, Stark | 51 min |
| Jun 12, 7:01 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 44 min |
| Jun 12, 7:05 PM MDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 28 min |
| Jun 12, 7:14 PM MDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 28 min |
| Jun 12, 7:17 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 28 min |
| Jun 12, 7:25 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 50 min |
| Jun 12, 7:25 PM MDT | Tornado Warning | BIS | Morton | 35 min |
| Jun 12, 7:40 PM MDT | Tornado Warning | BIS | Morton, Oliver | 35 min |
| Jun 12, 7:46 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 59 min |
| Jun 12, 7:56 PM MDT | Tornado Warning | BIS | Morton | 34 min |
| Jun 12, 7:59 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 46 min |
| Jun 12, 8:07 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 53 min |
| Jun 12, 8:09 PM MDT | Flash Flood Warning | BIS | Adams, Grant, Hettinger, Morton, Oliver, Sioux and 1 more | 4 hr |
| Jun 12, 8:24 PM MDT | Tornado Warning | BIS | Morton, Oliver | 36 min |
| Jun 12, 8:28 PM MDT | Flash Flood Warning | BIS | McLean, Mercer, Oliver | 4 hr |
| Jun 12, 8:28 PM MDT | Tornado Warning | BIS | Grant | 19 min |
| Jun 12, 8:39 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 66 min |
| Jun 12, 9:02 PM MDT | Areal Flood Advisory | BIS | Adams, Dunn, Hettinger, McLean, Mercer, Oliver and 1 more | 17 hr |
| Jun 12, 9:03 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Logan, McIntosh, Morton, Sioux | 57 min |
| Jun 12, 9:09 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver | 41 min |
| Jun 12, 9:23 PM MDT | Areal Flood Advisory | BIS | Burleigh, Emmons, Grant, Morton, Sioux | 8 hr |
| Jun 12, 10:04 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 40 min |
| Jun 13, 12:18 AM MDT | Areal Flood Warning | BIS | Adams, Grant, Hettinger, Morton, Oliver, Stark | 62 hr |
| Jun 13, 12:59 AM MDT | Areal Flood Advisory | BIS | Bottineau, Burke, McHenry, Mountrail, Pierce, Renville and 2 more | 6 hr |
| Jun 13, 1:59 PM MDT | Areal Flood Warning | BIS | Burleigh, Emmons, McLean, Mercer, Morton, Oliver and 1 more | 70 days |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.